Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 14, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Apr 17, 2010, 1:15 PM CDT for 7 counties in Texas. It was in force for 2 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2010, 1:15 PM CDT (18:15 UTC)
- Expired
- Apr 17, 2010, 3:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atascosa County, TX, Bandera County, TX, Bexar County, TX, Frio County, TX, Karnes County, TX, Medina County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 92 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 2:30 PM CDT | FLOOD | 4 Ne Leming, TX | FM536 BETWEEN HIGHWAY 281 AND IH37 IS CLOSED. |
| Apr 17, 2:30 PM CDT | FLASH FLOOD | 4 Ne Leming, TX | FM536 BETWEEN HIGHWAY 281 AND IH37 IS CLOSED. |
| Apr 17, 2:40 PM CDT | FLOOD | N Castroville, TX | FM463... CR6710 AND CR5719 ARE CLOSED. |
| Apr 17, 2:50 PM CDT | FLOOD | 10 W San Antonio, TX | 3 VEHICLES ARE BEING RESCUED FROM LEON CREEK IN SOUTHWEST SAN ANTONIO. |
| Apr 17, 3:00 PM CDT | FLOOD | S San Antonio, TX | THERE ARE CURRENTLY 16 ROADS CLOSED IN SAN ANTONIO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 75 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 898 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
823
WGUS54 KEWX 171815
FFWEWX
TXC013-019-029-163-255-325-493-172015-
/O.NEW.KEWX.FF.W.0014.100417T1815Z-100417T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
115 PM CDT SAT APR 17 2010
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ATASCOSA COUNTY...
EXTREME SOUTHEASTERN BANDERA COUNTY...
BEXAR COUNTY...
EASTERN FRIO COUNTY...
SOUTHWESTERN KARNES COUNTY...
EASTERN MEDINA COUNTY...
WEST CENTRAL WILSON COUNTY...
* UNTIL 315 PM CDT.
* AT 106 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE
FLASH FLOODING FROM DEVELOPING SHOWERS AND THUNDERSTORMS ALONG
AND AHEAD OF COLD FRONT FROM PEARSALL TO HONDO TO MEDINA LAKE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLIFF...
PEARSON...NOONAN...LYTLE...RIO MEDINA...NATALIA...LACOSTE...
CASTROVILLE...SOMERSET...SEA WORLD...SAN ANTONIO...OLMOS PARK...
LEON VALLEY...LACKLAND AFB...HELOTES...ELMENDORF AND CALAVERAS
LAKE.
ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF A
COLD FRONT WILL PRODUCE ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES
IN SPOTS. THE HEAVIEST AND MORE WIDESPREAD RAINS WERE LOCATED OVER
ATASCOSA COUNTY...WHILE MORE SPOTTY HEAVY RAINS WERE OVER DEVELOPING
WEST OF SAN ANTONIO NEAR MEDINA LAKE. WITH THE RECENT HEAVY RAINS
OVER WESTERN SAN ANTONIO AND BEXAR COUNTY ANY ADDITIONAL HEAVY RAINS
WILL CAUSE ADDITIONAL FLOODING OR PROLONG ANY ONGOING FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 2863 9836 2863 9882 2897 9890 2963 9892
2960 9862 2931 9825 2913 9843 2892 9823
2877 9805 2874 9806 2877 9811 2861 9832
$$3 follow-up statements
527
WGUS74 KEWX 171929
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
229 PM CDT SAT APR 17 2010
TXC013-019-029-163-255-325-493-172015-
/O.CON.KEWX.FF.W.0014.000000T0000Z-100417T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANDERA TX-BEXAR TX-MEDINA TX-WILSON TX-ATASCOSA TX-FRIO
TX-KARNES TX-
229 PM CDT SAT APR 17 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
SOUTHWESTERN KARNES...EASTERN FRIO...ATASCOSA...WEST CENTRAL
WILSON...EASTERN MEDINA...BEXAR AND EXTREME SOUTHEASTERN BANDERA
COUNTIES...
AT 212 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SHOWERS AND THUNDERSTORM PRODUCING LOCALLY HEAVY RAINFALL
MAINLY ACROSS SOUTHERN ATASCOSA COUNTY WITH RAINFALL RATES 1 TO 2
INCHES PER HOUR...MOVING SOUTHEAST AT 15 MPH. BRIEF HEAVY DOWNPOURS
FROM ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE NEAR DOWNTOWN SAN
ANTONIO AND LACOSTE...MOVING SOUTHEAST AT 15 MPH. ADDITIONAL
RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH POSSIBLE WITH
ISOLATED TOTALS OF 1 TO 2 INCHES MAINLY ACROSS SOUTHERN ATASCOSA
COUNTY.
LOCATIONS IN THE WARNING AREA INCLUDE CLIFF...PEARSON...NOONAN...BIG
FOOT...POTEET...LYTLE...LEMING...RIO MED INA...NATALIA...
LACOSTE...CASTROVILLE...SOMERSET...SEA WORLD...SAN ANTONIO...OLMOS
PARK...LEON VALLEY...LACKLAND AFB...HELOTES...ELMENDORF AND
CALAVERAS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 2863 9836 2863 9882 2897 9890 2963 9892
2960 9862 2931 9825 2913 9843 2892 9823
2877 9805 2874 9806 2877 9811 2861 9832
$$539
WGUS74 KEWX 171954
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
254 PM CDT SAT APR 17 2010
TXC013-019-029-163-255-325-493-172015-
/O.CON.KEWX.FF.W.0014.000000T0000Z-100417T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANDERA TX-BEXAR TX-MEDINA TX-WILSON TX-ATASCOSA TX-FRIO
TX-KARNES TX-
254 PM CDT SAT APR 17 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
SOUTHWESTERN KARNES...EASTERN FRIO...ATASCOSA...WEST CENTRAL
WILSON...EASTERN MEDINA...BEXAR AND EXTREME SOUTHEASTERN BANDERA
COUNTIES...
AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS DIMINISHING IN INTENSITY AND AREAL
COVERAGE OVER THE PAST HOUR. ISOLATED SHOWERS AND THUNDERSTORMS WITH
BRIEF HEAVY DOWNPOURS WILL CONTINUE. ADDITIONAL SPOTTY RAINFALL
AMOUNTS WILL AVERAGE ONE HALF INCH OR LESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DON'T DROWN.
&&
LAT...LON 2863 9836 2863 9882 2897 9890 2963 9892
2960 9862 2931 9825 2913 9843 2892 9823
2877 9805 2874 9806 2877 9811 2861 9832
$$995
WGUS74 KEWX 172018
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
318 PM CDT SAT APR 17 2010
TXC013-019-029-163-255-325-493-172022-
/O.EXP.KEWX.FF.W.0014.000000T0000Z-100417T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANDERA TX-BEXAR TX-MEDINA TX-WILSON TX-ATASCOSA TX-FRIO
TX-KARNES TX-
318 PM CDT SAT APR 17 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 PM CDT FOR SOUTHWESTERN
KARNES...EASTERN FRIO...ATASCOSA...WEST CENTRAL WILSON...EASTERN
MEDINA...BEXAR AND EXTREME SOUTHEASTERN BANDERA COUNTIES...
SHOWERS AND THUNDERSTORMS HAVE DIMINISHED OVER THE PAST HOUR AND THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER RUNOFF
CONTINUES AND NUMEROUS ROADS REMAIN CLOSED OR BARRICADED IN AND
AROUND BEXAR COUNTY. A FEW ROADS ALSO REMAIN CLOSED IN
MEDINA...EASTERN BANDERA...AND ATASCOSA
COUNTIES. MOTORISTS SHOULD THEREFORE CONTINUE TO EXERCISE CAUTION.
REMEMBER TURN AROUND DON'T DROWN. ALSO KEEP CHILDREN AWAY FROM
CREEKS AND STREAMS AS BANKS MAY BE UNSTABLE OR MAY STILL BE IN THE
RISE.
LAT...LON 2863 9836 2863 9882 2897 9890 2963 9892
2960 9862 2931 9825 2913 9843 2892 9823
2877 9805 2874 9806 2877 9811 2861 9832
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 12:39 PM CDT, 36 minutes earlier.
Area forecast discussion, Apr 17, 12:39 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1239 PM CDT SAT APR 17 2010 .DISCUSSION... SEE AVIATION SECTION BELOW. && .AVIATION... MVFR CONDITIONS WITH SHOWERS AND THUNDERSTORMS AT OR NEAR THE I-35 TERMINALS WITH DRT AT VFR. SHOWER AND THUNDERSTORM ACTIVITY HAS STARTED TO DIMINISH IN AREA AND WILL REMAIN ON THAT TRACK FOR THE NEXT FEW HOURS. WILL EXPECT A SECONDARY FLARE UP OF SHOWERS AND POSSIBLY THUNDERSTORMS AS THE COLD FRONT PROGRESSES CLOSER TO THE I-35 TERMINALS. WILL SEE CEILINGS LOWER BEHIND THE FRONT AS WRAP AROUND CLOUDS FILTER IN. THIS WILL BE MOST NOTICEABLE AT AUS DUE TO THE CLOSE PROXIMITY TO THE SURFACE LOW CENTER. BY THE END OF THE TAF PERIOD MOST OF THE TERMINALS WILL BE VFR WITH AUS LINGERING AT MVFR. && .PREV DISCUSSION... /ISSUED 1117 AM CDT SAT APR 17 2010/ UPDATE... HAVE UPDATED THE CURRENT FFA TO REMOVE THE WESTERN PORTION OF THE WATCH AREA. THE LEADING EDGE OF THE COLD FRONT HAS ENTERED THE EDWARDS PLATEAU...WESTERN HILL COUNTRY AND THE RIO GRANDE PLAINS. MUCH DRIER AIR IS FILTERING IN BEHIND THE FRONT. HOWEVER...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF THE COLD FRONT BUT RAINFALL TOTALS ARE GENERALLY EXPECTED TO REMAIN AT OR BELOW ONE INCH. HEAVIER RAINS ARE EXPECTED THROUGH THIS AFTERNOON MAINLY EAST OF HIGHWAY 281. HOWEVER...AS THE NEW DEVELOPMENT OF SHOWERS AHEAD OF THE FRONT CONTINUES TO MOVE EAST...COULD SEE A RECURRENCE OF FLASH FLOODING ISSUES BEHIND THE STRONGER CORE AS THIS ADDITIONAL RAIN WILL FALL OVER AREAS WHICH HAVE ALREADY HAD 1-3 INCHES OF RAIN THIS MORNING. PREV DISCUSSION... /ISSUED 1037 AM CDT SAT APR 17 2010/ UPDATE... NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH THIS MORNING AND MUCH OF THE AFTERNOON AS THE MID-LEVEL DISTURBANCE ACROSS NORTH TEXAS SLOWLY DRIFTS NORTHWARD. ANALYSIS OF SATELLITE IMAGERY OVER THE LAST FEW HOURS DEPICTS THE COLDEST CLOUD TOPS CENTERED GENERALLY NEAR BEXAR COUNTY AND HAVE ALREADY HAD REPORTS OF 1-3 INCHES OF RAIN MAINLY ACROSS NORTHERN BEXAR COUNTY OVER THE LAST 2-3 HOURS. DEEP MOISTURE WITH PW VALUES OF 1.5-1.8 INCHES IS STILL FEEDING INTO THIS SYSTEM AND THUS ANTICIPATE THE POSSIBILITY OF ANOTHER 1-3 INCHES ACROSS BEXAR COUNTY THIS MORNING. WIDESPREAD RAIN TOTALS OF 1-2 INCHES IS EXPECTED EAST OF HIGHWAY 281 WITH ISOLATED TOTALS OF 3-5 INCHES MAINLY ALONG AND SOUTHEAST OF THE I-35 CORRIDOR ALONG THE CORE OF HEAVIER RAINS. SOME BACK-BUILDING OF STORMS BEHIND THE STRONGER RAIN CORE HAS BEEN EVIDENT OVER THE LAST FEW HOURS BUT HAS BEEN QUICK TO DIMINISH AS THE SFC FRONT SHIFTS WINDS TO THE NORTHWEST AND MOISTURE AVAILABILITY DROPS SIGNIFICANTLY (DEWPOINTS ARE ABOUT 10 DEGREES COOLER ALONG THE LEADING EDGE OF THE FRONT). GRADUAL CLEARING FROM THE WEST IS ANTICIPATED THIS AFTERNOON AS DRIER NORTHWEST FLOW ALOFT SETTLES IN. FORECAST IS GENERALLY ON TRACK. HAVE LOWERED AFTERNOON TEMPERATURES BY A FEW DEGREES DUE TO PERSISTENT CLOUD COVER...RAIN-COOLING EFFECTS...AND THE APPROACHING COLD FRONT. PREV DISCUSSION... /ISSUED 430 AM CDT SAT APR 17 2010/ DISCUSSION... KCRP 00Z SOUNDING SHOWED A PWAT OF 1.8 INCH...ROUGHLY TWO STANDARD DEVIATIONS ABOVE NORMAL...AND REPRESENTATIVE OF THE ATMOSPHERE ACROSS THE EASTERN HALF OF OUR CWFA. GIVEN ALREADY SATURATED GROUNDS ACROSS PORTIONS OF OUR AREA...ONGOING RIVER RISES AND A WEAK COLD FRONT TO ACT AS A FOCUS TODAY...WE DECIDED TO ISSUE A FLASH FLOOD WATCH (SEE BELOW). ALTHOUGH GENERAL RAINFALL AMOUNTS WILL RANGE ONLY FROM ONE HALF TO ONE INCH...ISOLATED TOTALS TO BETWEEN THREE AND FIVE INCHES ARE POSSIBLE. THE HPC DAY1 EXCESSIVE RAINFALL POTENTIAL OUTLOOK PRODUCT SHOWS THE EASTERN TWO-THIRDS OF OUR CWFA IN THE SLIGHT RISK AREA (FOR > 5 IN.). SHOWERS WILL BE THE DOMINATE WEATHER-TYPE TODAY...WITH THUNDERSTORMS BEING ISOLATED ONCE AGAIN. POPS WILL DECREASE SIGNIFICANTLY ON SUNDAY AS THE COLD FRONT MOVES EAST OUT OF OUR AREA AND A DRIER NW FLOW ALOFT DEVELOPS. TEMPERATURES WILL BE BELOW NORMAL BEHIND THE FRONT THROUGH TUESDAY...BUT MODERATE ON WEDNESDAY AND TREND ABOVE NORMAL GOING INTO FRIDAY. THE 00Z MODEL SOLUTIONS CONTINUE TO SHOW A SHORTWAVE TROUGH MOVING ACROSS NORTHERN MEXICO MONDAY NIGHT AND INTO OUR AREA TUESDAY...BUT ARE TRENDING TOWARD A WEAKER FEATURE COMPARED TO PREVIOUS RUNS. WE'RE STILL EXPECTING SHOWERS AND THUNDERSTORMS TO DEVELOP MONDAY NIGHT AND MOVE ACROSS OUR AREA TUESDAY...BUT THE DEEPER CONVECTION MAY BE SOUTH OF OUR AREA. GULF MOISTURE COMES BACK IN FULL ON THURSDAY IN ADVANCE OF A LARGE UPPER LEVEL STORM SYSTEM THAT IS FORECAST TO BE OVER ARIZONA AT THAT TIME. ALTHOUGH THIS SYSTEM IS FORECAST TO PULL OUT TO THE NE ON FRIDAY AND SATURDAY...TRAILING ENERGY WILL MOVE EAST ACROSS MEXICO AND PUSH A DRYLINE INTO OUR AREA FRIDAY AND THEN FURTHER EAST ON SATURDAY. WILL ONLY SHOW SLIGHT CHANCE POPS FOR FRI/SAT AT THIS TIME DUE TO POTENTIAL FOR A CAPPING INVERSION TO HOLD WITH THAT WSW FLOW ALOFT...BUT THIS IS A SEVERE THUNDERSTORM FAVORABLE PATTERN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 57 72 55 71 56 / 60 30 30 10 20 AUSTIN BERGSTROM INTL AIRPORT 58 72 54 70 54 / 70 30 30 10 20 NEW BRAUNFELS MUNI AIRPORT 58 74 55 72 56 / 70 30 20 10 30 BURNET MUNI AIRPORT 54 70 51 66 54 / 50 30 20 10 20 DEL RIO INTL AIRPORT 54 75 54 72 57 / 10 10 - 10 40 GEORGETOWN MUNI AIRPORT 55 71 53 69 53 / 60 40 30 10 20 HONDO MUNI AIRPORT 54 76 54 73 55 / 40 10 - 10 30 SAN MARCOS MUNI AIRPORT 57 73 55 71 56 / 70 30 20 10 20 LA GRANGE - FAYETTE REGIONAL 61 72 57 71 56 / 70 40 30 10 20 SAN ANTONIO INTL AIRPORT 56 75 55 72 58 / 60 20 10 10 30 STINSON MUNI AIRPORT 58 76 56 73 58 / 70 20 10 10 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE... HAYS...KARNES...KENDALL...LAVACA...LEE...LLANO...TRAVIS... WILLIAMSON...WILSON. && 25/22
Hazardous weather outlook, Apr 17, 4:45 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 445 AM CDT SAT APR 17 2010 TXZ171>173-183>194-202>209-217>225-228-181100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 445 AM CDT SAT APR 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT. THE WATCH AREA INCLUDES ALL SOUTH CENTRAL TEXAS COUNTIES ALONG AND EAST OF A MOUNTAIN HOME TO LEAKEY TO CARRIZO SPRINGS LINE. A SLOW MOVING COLD FRONT WILL INTERACT WITH A VERY MOIST AND UNSTABLE AIR MASS OVER SOUTH CENTRAL TEXAS TODAY AND THIS EVENING. THIS PATTERN WILL PROMOTE SLOW MOVING SHOWERS AND THUNDERSTORMS...WITH ISOLATED 3 TO 5 INCH RAINFALL TOTALS POSSIBLE. SINCE RECENT RAINFALL HAS ALREADY SATURATED SOILS AND PRODUCED RISES IN RIVERS AND STREAMS...ADDITIONAL HEAVY RAINS WILL INCREASE THE LIKELIHOOD OF FLASH FLOODING AND RIVER FLOODING TODAY. THE FLOOD POTENTIAL WILL BE HIGHEST DURING THE AFTERNOON HOURS FOR AREAS ALONG THE I-35 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER TODAY IF SIGNIFICANT FLOODING DEVELOPS.
In the hours before
Local storm report, Apr 17, 10:37 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1037 AM CDT SAT APR 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 15 NNE SAN ANTONIO 29.62N 98.39W
04/17/2010 BEXAR TX TRAINED SPOTTER
HEAVY RAINFALL AND NUMEROUS LIGHTNING STRIKES CAUSING
LOCAL STREET FLOODING IN STONEOAK.
&&
EVENT NUMBER EWX1000137
MCDONALDLocal storm report, Apr 17, 10:39 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1039 AM CDT SAT APR 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 13 NNW SAN ANTONIO 29.59N 98.57W
04/17/2010 BEXAR TX PUBLIC
HEAVY RAINFALL CAUSE FLOODING AT THE FM1604 AND
STONEOAK INTERSECTION.
&&
EVENT NUMBER EWX1000138
MCDONALDLocal storm report, Apr 17, 10:54 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1054 AM CDT SAT APR 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HEAVY RAIN 1 N HELOTES 29.58N 98.69W
04/17/2010 E3.20 INCH BEXAR TX TRAINED SPOTTER
3.20 INCHES OF RAINFALL IN THE PAST 3 HOURS.
&&
EVENT NUMBER EWX1000139
MCDONALDLocal storm report, Apr 17, 11:18 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1118 AM CDT SAT APR 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HEAVY RAIN 1 N HELOTES 29.58N 98.69W
04/17/2010 M3.71 INCH BEXAR TX OTHER FEDERAL
LAUREL CANYON CREEK NEAR HELOTES REPORTED 3.71 INCHES
IN LESS THAN 3 HOURS AND 4.68 INCHES IN LESS THAN 5
HOURS.
&&
EVENT NUMBER EWX1000140
MCDONALDLocal storm report, Apr 17, 11:43 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1143 AM CDT SAT APR 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLOOD 9 W SAN ANTONIO 29.42N 98.64W
04/17/2010 BEXAR TX TRAINED SPOTTER
ROADS FLOODED AND CARS STRANDED NEAR INGRAM AND MARBACH
ROADS.
&&
EVENT NUMBER EWX1000141
MCDONALDLocal storm report, Apr 17, 12:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1250 PM CDT SAT APR 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLOOD 10 WSW SAN ANTONIO 29.36N 98.64W
04/17/2010 BEXAR TX TRAINED SPOTTER
POTRANCO ROAD WEST OF LOOP 1604 IS CLOSED
&&
EVENT NUMBER EWX1000142
MCDONALDThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:58 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| Apr 16, 9:23 PM CDT | Flash Flood Warning | EWX | Caldwell | 97 min |
| Apr 17, 4:07 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more | 21 hr |
| Apr 17, 7:47 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Kendall, Medina | 3 hr |
| Apr 17, 8:39 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Kendall, Medina | 3 hr |
| Apr 17, 9:11 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe, Kendall | 3 hr |
| Apr 17, 9:44 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Comal, Guadalupe, Karnes, Wilson | 106 min |
| Apr 17, 10:34 AM CDT | Areal Flood Advisory | EWX | Comal, Hays, Travis | 116 min |
| Apr 17, 10:43 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Gonzales, Guadalupe, Wilson | 3 hr |
| Apr 17, 11:21 AM CDT | Flash Flood Warning | EWX | Bexar | 114 min |
| Apr 17, 12:31 PM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 119 min |
| Apr 17, 3:42 PM CDT | Flash Flood Warning | EWX | Bandera, Medina | 2 hr |
| Apr 17, 5:58 PM CDT | Areal Flood Advisory | EWX | Williamson | 2 hr |
| Apr 17, 6:22 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 2 hr |
| Apr 17, 6:22 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.